Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 311, NWS Indianapolis, IN

September 3, 2011Hamilton County, Hancock County, Madison County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 3, 2011, 6:31 PM EDT for Hamilton County, Hancock County, Madison County, Indiana. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2011, 6:31 PM EDT (22:31 UTC)
Expired
Sep 3, 2011, 7:15 PM EDT
In force
44 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hamilton County, IN, Hancock County, IN, Madison County, IN

The radar

The Indianapolis radar (KIND), 45 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 6:52 PM EDTTSTM WND DMG2 E Lapel, INTREES DOWN ON POWER LINES NEAR INTERSECTION OF SR 32 AND 875W. POWER OUT IN THE LAPEL AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2038 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WUUS53 KIND 032231
SVRIND
INC057-059-095-032315-
/O.NEW.KIND.SV.W.0311.110903T2231Z-110903T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
631 PM EDT SAT SEP 3 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HAMILTON COUNTY IN CENTRAL INDIANA...
  NORTHWESTERN HANCOCK COUNTY IN CENTRAL INDIANA...
  SOUTHERN MADISON COUNTY IN CENTRAL INDIANA...

* UNTIL 715 PM EDT

* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF GREENFIELD...OR 17 MILES SOUTHWEST OF ANDERSON...     
  AND MOVING NORTHEAST AT 20 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  FORTVILLE...
  INGALLS...
  PENDLETON...

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 12 AND 30.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 98 AND 102.

THOSE ATTENDING OUTDOOR EVENTS IN THE WARNED AREAS ARE IN THE PATH OF 
THIS STORM AND SHOULD PREPARE FOR DANGEROUS WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD. REMEMBER...WHEN THUNDER ROARS 
GO INDOORS.

&&

LAT...LON 3979 8582 3985 8595 3987 8595 3987 8594
      3993 8594 3993 8595 4010 8582 4008 8557
      4004 8558
TIME...MOT...LOC 2229Z 214DEG 19KT 3990 8583
WIND...HAIL 60MPH 1.00IN

$$

RYAN
1 follow-up statement
298 
WWUS53 KIND 032258
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
658 PM EDT SAT SEP 3 2011

INC057-059-032307-
/O.CAN.KIND.SV.W.0311.000000T0000Z-110903T2315Z/
HAMILTON-HANCOCK-
658 PM EDT SAT SEP 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON AND
NORTHWESTERN HANCOCK COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.

LAT...LON 4004 8558 3995 8569 3997 8584 4010 8582
      4008 8557 4007 8557 4005 8558
TIME...MOT...LOC 2257Z 214DEG 19KT 4002 8572

$$

INC095-032315-
/O.CON.KIND.SV.W.0311.000000T0000Z-110903T2315Z/
MADISON-
658 PM EDT SAT SEP 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MADISON COUNTY UNTIL 715 PM EDT...

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTH OF ANDERSON...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  PENDLETON.

THOSE ATTENDING OUTDOOR EVENTS IN THE WARNED AREAS ARE IN THE PATH 
OF THIS STORM AND SHOULD PREPARE FOR DANGEROUS WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD. REMEMBER...WHEN THUNDER 
ROARS GO INDOORS.

&&

LAT...LON 4004 8558 3995 8569 3997 8584 4010 8582
      4008 8557 4007 8557 4005 8558
TIME...MOT...LOC 2257Z 214DEG 19KT 4002 8572
WIND...HAIL 60MPH 1.00IN

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 4:37 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Sep 3, 4:37 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
437 PM EDT SAT SEP 3 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

A COLD FRONT WILL SLIDE SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT
BRINGING THUNDERSTORM CHANCES AND COOLER AIR. THE THUNDERSTORMS WILL
BE ENDING SUNDAY NIGHT. LABOR DAY WILL COOL AND DRY. THEN...THE
REMNANTS OF TROPICAL STORM LEE WILL LIFT NORTHEAST AND PROVIDE
SHOWER CHANCES BY MIDWEEK. LATE IN THE WEEK...THUNDERSTORMS WILL BE
POSSIBLE AS WELL. TEMPERATURES WILL MOSTLY BE IN THE 70S FOR
AFTERNOON HIGHS.

&&

.NEAR TERM /TONIGHT/...

MAIN CHALLENGE TO THE NEAR TERM WILL BE TIMING OF COVERAGE OF
THUNDERSTORMS ACROSS THE FORECAST AREA AS A COLD FRONT SLIDES
SOUTHEAST ACROSS CENTRAL INDIANA OVERNIGHT.

COMPLEX SURFACE PATTERN THIS AFTERNOON WITH A STATIONARY FROM THE
CENTRAL PLAINS TO NEAR THE MICHIGAN AND INDIANA BORDER.
MEANWHILE...ANOTHER FRONTAL SYSTEM WAS FROM THE UPPER MIDWEST TO THE
CENTRAL PLAINS AND IS EXPECTED TO BE THE DOMINATE SYSTEM THAT WILL
SLIDE ACROSS CENTRAL INDIANA OVERNIGHT. REGIONAL RADAR INDICATED
NUMEROUS THUNDERSTORMS ACROSS NORTHERN ILLINOIS...IOWA AND SOUTHWEST
ACROSS KANSAS SANDWICHED BETWEEN THE TWO FRONTS.

MODELS PRETTY CLOSE ON EVOLUTION OF THE SURFACE PATTERN AS THEY HAVE
THE DOMINATE CURRENTLY TRAILING COLD FRONT ACROSS NORTHWESTERN
INDIANA BY 06Z TONIGHT AND JUST TO THE SOUTH OF THE FORECAST AREA BY
12Z SUNDAY. MODELS ALSO AGREE ON RIBBON OF DEEPER MOISTURE TRAILING
THE COLD FRONT. BASED ON THAT...WILL GO LOWER THAN THE HIGH NAM POPS
TONIGHT BUT NOT QUITE AS LOW AS THE GFS MOS. THIS TRANSLATES TO GOOD
CHANCE POPS NORTHWEST AND CHANCE ELSEWHERE. PLENTY OF INSTABILITY
FOR THUNDER TONIGHT. MEANWHILE...STRONG UPPER TROUGH DIGGING SOUTH
FROM THE NORTHERN PLAINS TO THE WESTERN GREAT LAKES BY 12Z SUNDAY
WILL HELP INCREASE THE SHEAR ENOUGH ACROSS OUR NORTHWEST FORECAST
FOR POTENTIAL A SEVERE THUNDERSTORM OR TWO WITH DAMAGING WINDS AND
LARGE THE MAIN THREATS PER SPC DAY 1 OUTLOOK.

MOS LOW TEMPERATURES CLOSE AND LOOK OK.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...

FOCUS FOR THE SHORT TERM WILL BE THUNDERSTORM COVERAGE AND WHEN TO
PULL POPS ALONG WITH TEMPERATURES AS CANADIAN HIGH PRESSURE BUILDS
IN BEHIND THE COLD FRONT.

MODELS ALL IN DECENT AGREEMENT ON DEEPER MOISTURE ACROSS CENTRAL
INDIANA ON SUNDAY IN THE WAKE OF THE COLD FRONT THAT IS EXPECTED TO
SLIDE SLOWLY SOUTHEAST ACROSS KENTUCKY DURING THE AFTERNOON.
MEANWHILE...STRONG UPPER TROUGH TO SWING THROUGH MONDAY BUT SHOULD
NOT BE AS STRONG AS THE OUTLIER 12Z NAM...SO LEANED MORE HEAVILY ON
A MIX OF THE OTHER MODELS. AT ANY RATE...BEST CHANCE OF
THUNDERSTORMS SHOULD BE DURING THE MORNING HOURS ON SUNDAY AND
DECREASING FROM NORTHWEST TO SOUTHEAST DURING THE AFTERNOON AND
FINALLY ENDING FROM NORTHWEST TO SOUTHEAST OVERNIGHT SUNDAY NIGHT.
THEN...HIGH PRESSURE WILL BUILD IN ON MONDAY AND TUESDAY ALLOWING
FOR DRY BUT COOL WEATHER WITH TEMPERATURES BELOW NORMAL WHICH WILL
BE QUITE A CHANGE FROM WHAT WE HAVE BEEN EXPERIENCING. MODELS
CONSISTENT IN KEEPING THE REMNANTS OF LEE TO OUR SOUTH AND EAST
UNTIL MIDWEEK.

FOR NOW...WILL GO WITH GFS MOS FOR TEMPERATURES WHICH IS NOT QUITE
AS COOL AS THE NAM.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...

GFS HAS COME INTO LINE WITH THE ECMWF IN REGARD TO TRACK OF TROPICAL
STORM LEE/S REMNANTS.  AT THIS TIME...MODELS ARE SHOWING THE PRECIP
JUST SKIRTING THE SOUTHERN AND EASTERN PORTIONS OF CENTRAL INDIANA
AT THE BEGINNING OF THE EXTENDED PERIOD.  HOWEVER...IT APPEARS THAT
THE AFOREMENTIONED LOW RETROGRADES BACK TO THE WEST ON FRIDAY AND
SATURDAY...POSSIBLE BRINGING PRECIP FURTHER INTO CENTRAL INDIANA.
CURRENT THINKING IS THAT IT/S PATH IS GOING TO DEPEND HEAVILY ON
WHAT HURRICANE KATIA DOES AS IT WORKS ITS WAY UP THE ATLANTIC. AS A
RESULT...CONTINUED TO BE CONSERVATIVE WITH POPS...ONLY GOING WITH
CHANCE POPS AT THE VERY HIGHEST FOR NOW ACROSS THE EASTERN PORTIONS
OF FORECAST AREA.  TEMPS THROUGH THE PERIOD WILL BE CLOSE TO NORMAL
WITH HIGHS IN THE 70S AND LOWS IN THE 50S...GENERALLY STUCK WITH
GUIDANCE.

&&

.AVIATION /DISCUSSION FOR THE 032100 TAF UPDATE/...

SCATTERED POP UP THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL INDIANA
OVER THE LAST HOUR. HAVE ADDED CB AND VCTS TO ALL SITES THROUGH
SUNSET AS THESE ARE DIURNAL IN NATURE WITH A LITTLE HELP FROM A WEAK
CONVERGENT BOUNDARY ACROSS THE AREA. BASED ON THE GENERALLY SLOW
NORTH-NORTHEAST MOVEMENT OF THE CELLS HAVE ALSO ADDED TEMPO THUNDER
GROUPS TO ALL SITES BUT KIND...WHICH AT THIS TIME LOOKS LIKE IT MAY
AVOID THUNDER OVERHEAD WITH DEVELOPMENT JUST EAST AND ANOTHER AREA
FURTHER WEST.

A COLD FRONT IS PROGGED TO MOVE ACROSS THE REGION TONIGHT. TIMING
WILL HAVE TO BE ADJUSTED SOMEWHAT OVER THE NEXT FEW TAF
ISSUANCES...BUT CURRENT THINKING IS THAT SHOWERS AND THUNDERSTORMS
WITH THE FRONT WILL START MOVING INTO TAF SITES AFTER MIDNIGHT. FOR
NOW...WENT WITH VCSH DURING THE OVERNIGHT HOURS. CONDITIONS WILL
GRADUALLY DECREASE THROUGH THE COURSE OF THE NIGHT WITH MVFR LIKELY
BY DAYBREAK.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....TDUD
AVIATION...TDUD/CP
Hazardous weather outlook, Sep 3, 3:15 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
315 PM EDT SAT SEP 3 2011

INZ021-028-029-035-043-041000-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-
315 PM EDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN SEVERE
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. BRIEF HEAVY RAIN
AND DEADLY CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH ANY
THUNDERSTORM.

TEMPERATURES WILL BE IN THE 90S THROUGH 7 PM EDT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY. A FEW STRONG STORMS ARE
POSSIBLE...WITH GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAIN.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ030-031-036>038-044-051-041000-
CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-PARKE-VIGO-
315 PM EDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. SOME
OF THE STORMS MAY BE STRONG...WITH GUSTY WINDS...SMALL HAIL...AND
BRIEF HEAVY RAIN. DEADLY CLOUD TO GROUND LIGHTNING IS POSSIBLE
WITH ANY THUNDERSTORM.

TEMPERATURES WILL BE IN THE 90S THROUGH 7 PM EDT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY. A FEW STRONG STORMS ARE
POSSIBLE...WITH GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAIN.
DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ039>042-045>049-052>057-060>065-067>072-041000-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
315 PM EDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. SOME
OF THE STORMS MAY BE STRONG...WITH GUSTY WINDS...SMALL HAIL...AND
BRIEF HEAVY RAIN. DEADLY CLOUD TO GROUND LIGHTNING IS POSSIBLE
WITH ANY THUNDERSTORM.

TEMPERATURES WILL BE IN THE 90S THROUGH 7 PM EDT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AND SUNDAY NIGHT. A FEW STRONG
STORMS ARE POSSIBLE...WITH GUSTY WINDS...SMALL HAIL...AND BRIEF
HEAVY RAIN. DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE AREA
THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Special weather statement, Sep 3, 5:22 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
522 PM EDT SAT SEP 3 2011

INZ055-056-032145-
JOHNSON-SHELBY-
522 PM EDT SAT SEP 3 2011

...STRONG THUNDERSTORM ADVISORY FOR EASTERN JOHNSON AND NORTHERN
SHELBY COUNTIES UNTIL 545 PM EDT...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF FRANKLIN...OR 10 MILES WEST
OF SHELBYVILLE...MOVING NORTHEAST AT 20 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED JUST EAST OF FRANKLIN AND ALSO MOVING
NORTHEAST AROUND 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FAIRLAND...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. WHEN THUNDER ROARS...GO INDOORS.

&&

LAT...LON 3957 8571 3941 8604 3955 8614 3964 8598
      3964 8596 3965 8595 3970 8587 3970 8583
TIME...MOT...LOC 2121Z 236DEG 17KT 3958 8592

CP
Local storm report, Sep 3, 5:44 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
544 PM EDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             4 W SOUTHPORT           39.66N 86.19W
09/03/2011  U0.25 INCH       MARION             IN   NWS EMPLOYEE

            ACCOMPANIED BY 40 MPH WINDS...LOCATED AT STATE ROAD 37
            AND BANTA

&&

BHH
Special weather statement, Sep 3, 5:57 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
557 PM EDT SAT SEP 3 2011

INZ048-056-032245-
HANCOCK-SHELBY-
557 PM EDT SAT SEP 3 2011

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN HANCOCK AND NORTHERN
SHELBY COUNTIES UNTIL 645 PM EDT...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF SHELBYVILLE...MOVING
NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. REMEMBER...IF THUNDER ROARS GO INDOORS.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3948 8585 3960 8596 3982 8572 3975 8563
      3968 8563
TIME...MOT...LOC 2157Z 224DEG 14KT 3960 8583

RYAN
Special weather statement, Sep 3, 6:05 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
605 PM EDT SAT SEP 3 2011

INZ039-040-047-048-032230-
HAMILTON-HANCOCK-MADISON-MARION-
605 PM EDT SAT SEP 3 2011

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN HAMILTON...
NORTHWESTERN HANCOCK...SOUTHWESTERN MADISON AND NORTHEASTERN MARION
COUNTIES UNTIL 630 PM EDT...

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAWRENCE...OR 7 MILES NORTHEAST OF
INDIANAPOLIS...MOVING NORTHEAST AT 30 MPH.

THIS THUNDERSTORM HAD WEAKENED IN INTENSITY SINCE 530 PM AS IT HAS
MOVED ACROSS MARION COUNTY. HOWEVER WIND GUSTS UP TO 55 MPH REMAIN
LIKELY WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING AND
HAIL TO ONE HALF INCH IN DIAMETER. THE WINDS WILL BE AT THE LEADING
EDGE OF THE STORM AND WILL PRECEDE THE RAINFALL.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. REMEMBER...WHEN THUNDER ROARS GO INDOORS.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4005 8604 4004 8572 3973 8598 3983 8622
TIME...MOT...LOC 2203Z 214DEG 24KT 3986 8605

RYAN
Special weather statement, Sep 3, 6:07 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
607 PM EDT SAT SEP 3 2011

INZ040-032230-
MADISON-
607 PM EDT SAT SEP 3 2011

...STRONG THUNDERSTORM ADVISORY FOR MADISON COUNTY UNTIL 630 PM
EDT...

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ANDERSON...MOVING NORTHEAST
AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ANDERSON...
  ALEXANDRIA...
  EDGEWOOD...
  RIVER FOREST...
  WOODLAWN HEIGHTS...
  COUNTRY CLUB HEIGHTS...
  CHESTERFIELD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. WHEN THUNDER ROARS...GO INDOORS.

&&

LAT...LON 4021 8557 4011 8558 4000 8574 4004 8586
      4029 8569
TIME...MOT...LOC 2207Z 219DEG 12KT 4007 8576

CP
Special weather statement, Sep 3, 6:18 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
618 PM EDT SAT SEP 3 2011

INZ035-043-044-032300-
FOUNTAIN-PARKE-VERMILLION-
618 PM EDT SAT SEP 3 2011

...STRONG THUNDERSTORM ADVISORY FOR FOUNTAIN...NORTHWESTERN PARKE AND
NORTHERN VERMILLION COUNTIES UNTIL 700 PM EDT...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF VEEDERSBURG...OR 20 MILES
SOUTHEAST OF DANVILLE...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VEEDERSBURG...
  YEDDO...
  HILLSBORO...
  MELLOTT...
  NEWTOWN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. WHEN THUNDER ROARS...GO INDOORS.

&&

LAT...LON 4028 8726 4019 8709 4006 8709 3982 8737
      3990 8753
TIME...MOT...LOC 2218Z 214DEG 14KT 4001 8729

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 4:17 PM EDTSpecial Weather StatementINDDelaware43 min
Sep 3, 4:54 PM EDTSpecial Weather StatementINDMonroe36 min
Sep 3, 4:59 PM EDTSpecial Weather StatementINDHancock31 min
Sep 3, 5:20 PM EDTSpecial Weather StatementINDMarion40 min
Sep 3, 5:22 PM EDTSpecial Weather StatementINDJohnson23 min
Sep 3, 5:28 PM EDTSevere Thunderstorm WarningINDJohnson, Marion47 min
Sep 3, 5:57 PM EDTSpecial Weather StatementINDShelby48 min
Sep 3, 6:05 PM EDTSpecial Weather StatementINDHancock25 min
Sep 3, 6:07 PM EDTSpecial Weather StatementINDMadison23 min
Sep 3, 6:18 PM EDTSpecial Weather StatementINDFountain42 min
Sep 3, 6:25 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke36 min
Sep 3, 6:39 PM EDTSpecial Weather StatementINDMadison36 min
Sep 3, 6:50 PM EDTSevere Thunderstorm WarningINDHamilton, Madison25 min
Sep 3, 7:15 PM EDTSevere Thunderstorm WarningINDDelaware, Madison24 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.